Alert archive / Texas / Special Weather Statements in 2019

Special Weather Statement, NWS Norman, OK

March 13, 2019Foard County, Hardeman County, Knox County, Texas

NWS Norman, OK issued this special weather statement at Mar 13, 2019, 1:07 AM CDT for Foard County, Hardeman County, Knox County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 13, 2019, 1:07 AM CDT (06:07 UTC)
Expired
Mar 13, 2019, 1:30 AM CDT
In force
23 min
Issued by
NWS Norman, OK

Counties Foard County, TX, Hardeman County, TX, Knox County, TX

The radar

The Altus AFB radar (KFDR), 92 km from the middle of the area, began a volume at 06:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 6.1 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2019-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2019-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 404 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-470 J/kg
Mixed-layer LCL
592 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
404 m²/s²
0-3 km storm-relative helicity
365 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

574 
WWUS84 KOUN 130607
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
107 AM CDT WED MAR 13 2019
 
TXZ083-084-087-088-130630-
Foard TX-Knox TX-Baylor TX-Hardeman TX-
107 AM CDT WED MAR 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR Foard...Knox...southwestern
Baylor and Hardeman Counties Until 130 AM CDT....

AT 103 AM CDT, strong thunderstorms were along a line extending from
7 miles east of Cee Vee to 5 miles north of Old Glory, moving east at
55 MPH.

HAZARDS INCLUDE...
Wind gusts over 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3423 10005 3423 10000 3443 10000 3448 9981
      3438 9967 3340 9943 3340 9999 3383 10000
      3384 10005
TIME...MOT...LOC 0603Z 258DEG 46KT 3427 10031 3320 10005 

$$

Zwink

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Mar 13, 12:36 AM CDT, 31 minutes earlier.

Area forecast discussion, Mar 13, 12:36 AM CDT, 31 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Norman OK
1236 AM CDT Wed Mar 13 2019

.DISCUSSION...

&&

.AVIATION...
For the 06z TAFs:

Ceilings and visibility have improved some at many sites over the
last couple of hours as increased gradient and strengthening winds
have caused more turbulent mixing. This trend is unlikely to
reverse as winds continue to increase overnight. Brief low
visibility may accompany the heaviest part of the band of heavy
rain and thunderstorms as it moves through overnight. Strong
southerly winds will veer to southwesterly tomorrow behind the
departing rain. Significant strengthening of winds will occur
tomorrow with gusts as high as 60 mph possible across western and
northern Oklahoma, and possibly into central Oklahoma.

&&

.PREV DISCUSSION... /issued 623 PM CDT Tue Mar 12 2019/

DISCUSSION...
00Z TAF discussion.

AVIATION...
IFR and LIFR conditions to continue overnight before VFR
conditions develop by late morning tomorrow. Patchy fog and very
low ceilings will continue overnight with some drizzle and light
showers this evening. There will be a round of thunderstorms that
is expected to traverse much of the area after midnight and move
from west to east through 12Z to 14Z. Skies are expected to clear
from west to east by late morning. Southeast winds will become
southerly overnight and become quite gusty. Winds will become very
strong by late morning with sustained winds of 30 to 40kts with gusts
over 40kts likely with some gusts over 50kts.

PREV DISCUSSION... /issued 251 PM CDT Tue Mar 12 2019/

DISCUSSION...
Later today through Wednesday, a very cold trough moving across the
Pacific Northwest will phase with another trough/low over the
Baja region. Farther east, a warm and humid air mass over central
and southern Texas will be advected northward into the southern
Plains through tonight. This will result in areas of dense fog,
through at least the early to mid evening. Low visibility in fog
may be mitigated by rain showers this afternoon and early evening.

Rather impressive height falls will occur late this evening through
early Wednesday morning, as a negatively tilted trough moves
across southern and central Plains. At surface, rapid
intensification of a surface low is expected over far southeast
Colorado and western Kansas on Wednesday. A tight pressure
gradient and mixing will result in the potential for damaging wind
gusts to at least 60 mph, especially across the northwest quarter
of Oklahoma. The High Wind Watch was converted to a High Wind
Warning and a Wind Advisory was issued for south central and
southeast Oklahoma.

Before this occurs, scattered showers and a few thunderstorms will
move across mainly western and northern Oklahoma this afternoon
and early evening. A more notable area/line of precipitation is
expected to enter far western Oklahoma and western north Texas
around midnight. Locally heavy rainfall is expected to occur with
some of the storms, but a relatively short duration of
precipitation will reduce the risk of flooding. Strong to severe
wind gusts may occur within this line/area of precipitation
overnight and early Wednesday, given very strong low-level shear.
Southern Oklahoma and western north Texas may be more susceptible.

After a relatively warm and dry day Wednesday, much cooler and
drier air will push across the state behind a cold front.
Sustained winds will remain rather strong through at least
midnight, but a decrease in stronger wind gusts is anticipated.
Strong gusty north winds are expected Thursday, and a Wind
Advisory may be required for northern parts of Oklahoma. Much
lighter winds are expected by Thursday evening.

Dry weather with near or slightly below average temperatures
is expected Friday into early next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  70  41  50  31 /  80   0   0   0
Hobart OK         68  38  52  29 /  10   0   0   0
Wichita Falls TX  70  43  57  32 /  30   0   0   0
Gage OK           65  33  46  24 /  30  10   0   0
Ponca City OK     68  41  47  31 / 100  10  10  10
Durant OK         69  46  58  34 / 100   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...High Wind Warning from 10 AM this morning to 1 AM CDT Thursday
     for OKZ004>030-033>039-044.

     Dense Fog Advisory until 1 AM CDT early this morning for
     OKZ004>006-009>011-014>017-021-022-033>039-044.

     Wind Advisory from 10 AM this morning to 1 AM CDT Thursday for
     OKZ031-032-040>043-045>048-050>052.

TX...High Wind Warning from 10 AM this morning to 1 AM CDT Thursday
     for TXZ083>089.

     Dense Fog Advisory until 1 AM CDT early this morning for
     TXZ083>085.

     Wind Advisory from 10 AM this morning to 1 AM CDT Thursday for
     TXZ090.

&&

50/12/12
Hazardous weather outlook, Mar 12, 7:32 PM CDT, 5 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
732 PM CDT Tue Mar 12 2019

OKZ004>048-050>052-TXZ083>090-140045-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
732 PM CDT Tue Mar 12 2019

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Tonight...

.Thunderstorms and heavy rain...
There is a Slight Risk of severe thunderstorms late tonight
across far southwest Oklahoma and western north Texas, or areas
south of an Altus to Wichita Falls line. A Marginal Risk is
located along and south of a line from Arnett to Chickasha to
Ardmore.

Around midnight, a band of heavy rain and thunderstorms is
expected into far western Oklahoma and north Texas. The band
of thunderstorms will move quickly to the east and should
be confined to eastern Oklahoma, by mid morning Wednesday.
Damaging wind gusts are possible within this band of rain,
especially within the risk areas. The storms will also be
capable of producing localized flooding.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

Storm spotter groups and emergency management personnel across
western north Texas and southern Oklahoma should prepare for
severe weather operations after midnight.

.Dense Fog...
Areas of dense fog will occur across portions of western Oklahoma
and western north Texas this evening. Visibility at times will
drop to 1/4 mile of less. Visibility will improve late this
evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Wind...
Very strong winds are possible on Wednesday. Wind gusts to 60 mph
could occur across much of the area. A High Wind Warning is in
effect for roughly the western half of Oklahoma and western north
Texas.

.Fire Weather...
Strong southwest to west winds and low relative humidity Wednesday
afternoon may lead to elevated fire weather conditions across
western Oklahoma and western north Texas.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Mar 13, 1:07 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
107 AM CDT WED MAR 13 2019

TXZ083-084-087-088-130630-
Foard TX-Knox TX-Baylor TX-Hardeman TX-
107 AM CDT WED MAR 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR Foard...Knox...southwestern
Baylor and Hardeman Counties Until 130 AM CDT....

AT 103 AM CDT, strong thunderstorms were along a line extending from
7 miles east of Cee Vee to 5 miles north of Old Glory, moving east at
55 MPH.

HAZARDS INCLUDE...
Wind gusts over 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3423 10005 3423 10000 3443 10000 3448 9981
      3438 9967 3340 9943 3340 9999 3383 10000
      3384 10005
TIME...MOT...LOC 0603Z 258DEG 46KT 3427 10031 3320 10005

Zwink

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 1:11 AM CDTSpecial Weather StatementOUNLogan34 min
Mar 13, 1:45 AM CDTSpecial Weather StatementOUNNoble30 min
Mar 13, 2:04 AM CDTSpecial Weather StatementOUNGreer, Jackson26 min
Mar 13, 2:28 AM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Jackson, Kiowa, Tillman47 min
Mar 13, 2:36 AM CDTSpecial Weather StatementOUNGreer, Jackson24 min
Mar 13, 3:16 AM CDTSpecial Weather StatementOUNComanche, Cotton29 min
Mar 13, 3:38 AM CDTSpecial Weather StatementOUNKiowa, Washita37 min
Mar 13, 3:51 AM CDTSpecial Weather StatementOUNComanche, Cotton, Jefferson, Stephens24 min
Mar 13, 4:17 AM CDTSpecial Weather StatementOUNCaddo28 min
Mar 13, 4:21 AM CDTSpecial Weather StatementOUNGrady, Jefferson, Stephens24 min
Mar 13, 4:30 AM CDTSpecial Weather StatementOUNMarshall30 min
Mar 13, 4:58 AM CDTSevere Thunderstorm WarningOUNCarter, Johnston, Love, Marshall26 min
Mar 13, 5:27 AM CDTSpecial Weather StatementOUNBryan33 min
Mar 13, 6:03 AM CDTSevere Thunderstorm WarningOUNAtoka, Bryan, Coal42 min
Mar 13, 6:22 AM CDTSpecial Weather StatementOUNBryan, Johnston, Marshall23 min
Mar 13, 6:27 AM CDTSpecial Weather StatementOUNCleveland, Oklahoma, Pontotoc, Pottawatomie33 min
Mar 13, 6:44 AM CDTSpecial Weather StatementOUNAtoka, Bryan, Coal31 min
Mar 13, 8:02 AM CDTRiver Flood WarningOUNGrant, Kay, Noble54 hr
Mar 13, 8:02 AM CDTRiver Flood WarningOUNMajor, Woods, Woodward32 hr
Mar 13, 8:04 AM CDTRiver Flood WarningOUNKingfisher, Logan57 hr
Mar 13, 2:03 PM CDTRiver Flood WarningOUNAtoka52 hr
Mar 13, 1:29 AM CDTSpecial Weather StatementOUNFoard, Hardeman, Knox31 min
Mar 13, 2:53 AM CDTSevere Thunderstorm WarningOUNArcher, Clay, Wichita67 min

Nearby

Special Weather Statements in Texas, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.